Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 255, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 19, 2005, 4:53 PM CDT for Marion County, Missouri. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 4:53 PM CDT (21:53 UTC)
- Expired
- Sep 19, 2005, 5:45 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Marion County, MO
The radar
The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 5:10 PM CDT | HAIL 1.75 | 2 W Hannibal, MO | |
| Sep 19, 5:11 PM CDT | HAIL 2 | 2 W Hannibal, MO | |
| Sep 19, 5:14 PM CDT | HAIL 0.88 | 1 N Hannibal, MO | PENNY TO NICKEL SIZE HAIL ON NORTH SIDE OF HANNIBAL ALONG HIGHWAY 61. |
| Sep 19, 5:15 PM CDT | HAIL 1 | Hannibal, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 192153
SVRLSX
MOC127-192245-
/O.NEW.KLSX.SV.W.0255.050919T2153Z-050919T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT MON SEP 19 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARION COUNTY IN NORTHEAST MISSOURI
* UNTIL 545 PM CDT
* AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PALMYRA...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN MARION COUNTY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3988 9146 3985 9145 3980 9138 3974 9138
3970 9134 3969 9152 3969 9164 3978 9168
3995 9170 3995 9145
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 192212
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT MON SEP 19 2005
MOC127-192245-
/O.CON.KLSX.SV.W.0255.000000T0000Z-050919T2245Z/
MARION MO-
512 PM CDT MON SEP 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
EASTERN MARION COUNTY...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE OVER HANNIBAL...MOVING EAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HANNIBAL.
LAT...LON 3988 9146 3985 9145 3980 9138 3974 9138
3970 9134 3969 9152 3969 9164 3978 9168
3995 9170 3995 9145
$$
CVKING000
WWUS53 KLSX 192246
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT MON SEP 19 2005
MOC127-192256-
/O.EXP.KLSX.SV.W.0255.000000T0000Z-050919T2245Z/
MARION MO-
546 PM CDT MON SEP 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.
LAT...LON 3988 9146 3985 9145 3980 9138 3974 9138
3970 9134 3969 9152 3969 9164 3978 9168
3995 9170 3995 9145
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:25 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 19, 3:25 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT MON SEP 19 2005 .DISCUSSION... CONCERNS THIS PKG TO BE CNVCTN ACTVTY THIS EVE/TNGT AND THEN EFFECT TRACK OF RITA TO HAVE ON POPS IN XTNDD. UA MDLS INITIALIZED FAIR WITH NAM 12Z 85H ABT 30M HI OVR FA. AT 500MB S/WV OVR GT LKS LIFTING QUICKLY NE WITH FLWG WV COMING OUT OF NRN PLNS TO MOV E. QSTNRY 500MB HI OVR LA TO BGN RETROGRADING TO TX AND THEN QSTNRY AGAIN WITH MAIN BAND OF WLYS ACRN NRN TIER U.S. AT LWR LVLS 85H TROF XTNDD FM SRN MN SW INTO TX/OK PHNDL. STG WAA AHD OF TROF HAS PUSHED AFTN TEMPS INTO UPR 80S/LWR 90S THIS AFTN. THIS AIRMASS VRY UNSTABLE WITH SBCAPES 3500-4500 ACRS RGN AND LIS -6/-8. SQLN HAS DVLPD ALG CDFNT OVR NRN MO/WRN IL AND WL MOV SE DURG EVE AND TNGT. STGR TSRA MAY CONTAIN DAMAGING WNDS AND LRG HAIL. AMASS BHND FNT HAS LWR RH AND SUM 5-10F COOLER TEMPS. TEMPS ON TUE TO STIL BE ABV NRML WITH MSTLY CLR SKIES AND LGT NELY SFC WNDS AS SFC HI BLDS OVR RGN. FOR XTNDD NXT CHC FOR PCPN TO BE FRI/SAT FOR NRN ZNS AS S/WV MOVS ACRS TO N. HV FOLLOWED GFS GUID ON TRACK OF RITA AND INCRSD CLDS AND POPS IN SRN ZNS SUN NGT. TEMPS TO RMN ABV NRML THRU XTNDD WITH MAXES IN MID/UPR 80S THRU WKEND. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 68 87 63 89 / 80 10 10 10 QUINCY 61 85 58 86 / 80 10 10 10 COLUMBIA 64 87 60 88 / 80 10 10 10 JEFFERSON CITY 64 87 61 88 / 80 10 10 10 SALEM 65 86 57 85 / 80 10 10 10 FARMINGTON 67 85 56 87 / 80 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
Hazardous weather outlook, Sep 19, 3:13 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 313 PM CDT MON SEP 19 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 313 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. THE MAIN THREAT FROM ANY STORM THAT BECOMES SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA FRIDAY THROUGH SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. CVKING
In the hours before
Special weather statement, Sep 19, 12:59 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1259 PM CDT MON SEP 19 2005 ILZ095>097-MOZ018>019-026>027-034>035-200100- ADAMS-BROWN-PIKE-KNOX-LEWIS-MARION-MONROE-RALLS-SHELBY- 1259 PM CDT MON SEP 19 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 800 IN EFFECT UNTIL 8 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 3 COUNTIES IN WEST CENTRAL ILLINOIS ADAMS IL... BROWN IL... PIKE IL... IN MISSOURI THIS WATCH INCLUDES 6 COUNTIES IN NORTHEAST MISSOURI KNOX... LEWIS... MARION... MONROE... RALLS... SHELBY... THIS INCLUDES THE CITIES OF...HANNIBAL AND QUINCY. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:28 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 47 min |
| Sep 19, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 34 min |
| Sep 19, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 68 min |
| Sep 19, 5:48 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 18 min |
| Sep 19, 6:03 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 72 min |
| Sep 19, 6:15 PM CDT | Tornado Warning | LSX | Moniteau | 30 min |
| Sep 19, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 72 min |
| Sep 19, 6:21 PM CDT | Flash Flood Warning | LSX | Boone | 114 min |
| Sep 19, 6:28 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 52 min |
| Sep 19, 6:42 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 37 min |
| Sep 19, 6:44 PM CDT | Flash Flood Warning | LSX | Callaway, Montgomery | 3 hr |
| Sep 19, 6:51 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 30 min |
| Sep 19, 6:54 PM CDT | Tornado Warning | LSX | Callaway | 28 min |
| Sep 19, 6:59 PM CDT | Tornado Warning | LSX | Montgomery | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.